Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 169, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Sep 20, 2007, 10:47 AM CDT for Polk County, Red Lake County, Minnesota. It was in force for 26 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 20, 2007, 10:47 AM CDT (15:47 UTC)
- Expired
- Sep 20, 2007, 11:13 AM CDT
- In force
- 26 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
Counties Polk County, MN, Red Lake County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 85 km from the middle of the area, began a volume at 15:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 20, 10:50 AM CDT | HAIL 0.88 | 9 Se Euclid, MN | HAIL COVERED GROUND. |
| Sep 20, 10:52 AM CDT | HAIL 1 | 1 S Wylie, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 3.8 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1720 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFGF 201547 SVRFGF MNC119-125-201615- /O.NEW.KFGF.SV.W.0169.070920T1547Z-070920T1615Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 1047 AM CDT THU SEP 20 2007 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL POLK COUNTY IN NORTHWEST MINNESOTA... RED LAKE COUNTY IN NORTHWEST MINNESOTA... * UNTIL 1115 AM CDT * AT 1042 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THE STORM WAS LOCATED 4 MILES WEST OF GENTILLY...OR 27 MILES EAST OF GRAND FORKS...MOVING TO THE NORTHEAST AT 55 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RED LAKE FALLS AT 1055 AM CDT... TERREBONNE AT 1100 AM CDT... PLUMMER AT 1110 AM CDT... 8 MILES WEST OF ROLAND AT 1115 AM CDT... REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4796 9646 4796 9574 4767 9631 4786 9664 TIME...MOT...LOC 1547Z 244DEG 48KT 4782 9644 $$ 7
2 follow-up statements
000 WWUS53 KFGF 201605 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 1103 AM CDT THU SEP 20 2007 MNC119-125-201615- /O.CON.KFGF.SV.W.0169.000000T0000Z-070920T1615Z/ RED LAKE MN-POLK MN- 1103 AM CDT THU SEP 20 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT FOR CENTRAL POLK AND RED LAKE COUNTIES... AT 1059 AM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM WITH QUARTER SIZE HAIL AT WYLIE AT 1052 AM CDT. THE STORM WAS LOCATED 2 MILES EAST OF RED LAKE FALLS...OR 16 MILES SOUTH OF THIEF RIVER FALLS...MOVING TO THE NORTHEAST AT 55 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PLUMMER BY 1110 AM CDT... 8 MILES WEST OF ROLAND BY 1115 AM CDT... REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4796 9646 4796 9574 4767 9631 4786 9664 TIME...MOT...LOC 1603Z 244DEG 48KT 4791 9615 $$ 7
000 WWUS53 KFGF 201613 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 1113 AM CDT THU SEP 20 2007 MNC119-125-201623- /O.CAN.KFGF.SV.W.0169.000000T0000Z-070920T1615Z/ RED LAKE MN-POLK MN- 1113 AM CDT THU SEP 20 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL POLK AND RED LAKE COUNTIES IS CANCELLED... AT 1113 AM CDT...THE SEVERE THUNDERSTORM HAS MOVED OUT OF RED LAKE AND CENTRAL POLK COUNTIES. SO THE WARNING HAS BEEN CANCELLED. LAT...LON 4796 9646 4796 9574 4767 9631 4786 9664 TIME...MOT...LOC 1613Z 244DEG 48KT 4797 9597 $$ 7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 9:30 AM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Sep 20, 9:30 AM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 930 AM CDT THU SEP 20 2007 FORECAST CHALLENGE FOR UPDATE CONCERNS PCPN CHANCES/COVERAGE AND INTENSITY AS WELL AS TEMPERATURES. CONVECTIVE COMPLEX OVER NE SD/SE ND AND WEST CENTRAL MN DRIVEN BY MID LEVEL SHORTWAVE LIFTING NORTHEAST AND IMPRESSIVE LOW LEVEL JET CONVERGENCE IN WARM ADVECTION ZONE. STRONGEST WARM ADVECTION AND CONVERGENCE WITH LOW LEVEL JET GRADUALLY SHIFTS E DURING DAY SO EXPECT CONVECTION TO FOLLOW. HAVE RECONFIGURED POPS BASED ON CURRENT RADAR TRENDS AND EXPECTED PROPAGATION KEEPING HIGHEST POPS ACROSS E-SE FA. DID NOT MAKE MAJOR CHANGES TO CURRENT MID RANGE AFTERNOON POPS AS WILL HAVE TO SEE HOW FAR WARM FRONTAL BOUNDARY LIFTS NORTH AND DEGREE OF INSOLATION TO DESTABILIZE COLUMN. WITH DEGREE OF UNCERTAINTY ON SOLAR POTENTIAL WILL LEAVE TEMPERATURES AS IS. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && VOELKER
Hazardous weather outlook, Sep 20, 5:04 AM CDT, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 504 AM CDT THU SEP 20 2007 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-211015- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 504 AM CDT THU SEP 20 2007 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS EASTERN NORTH DAKOTA AND WEST CENTRAL AND NORTHWEST MINNESOTA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS TODAY INTO THIS EVENING FOR AREAS GENERALLY SOUTH AND EAST OF A LINE FROM GRAND FORKS TO VALLEY CITY. THE MAIN THREAT FROM THE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS HOWEVER AN ISOLATED TORNADO CANNOT BE RULED OUT FROM THE SOUTHERN RED RIVER VALLEY INTO WEST CENTRAL MINNESOTA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR THUNDERSTORMS LATE SATURDAY NIGHT INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. IN ADDITION THE PUBLIC IS ENCOURAGED TO REPORT ANY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE. BERG
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 10:55 AM CDT | Severe Thunderstorm Warning | FGF | Pennington | 35 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.